Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 16, 2014, 4:03 AM CDT for 15 counties in Oklahoma; 7 counties in Texas. It took effect at Apr 16, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 4:03 AM CDT (09:03 UTC)
- In effect from
- Apr 16, 2014, 1:00 PM CDT
- Expired
- Apr 16, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 22 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3138 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS84 KOUN 160903 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 403 AM CDT WED APR 16 2014 OKZ007-008-012-013-018-019-024-161015- /O.CAN.KOUN.FW.A.0021.140416T1800Z-140417T0100Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-CANADIAN- 403 AM CDT WED APR 16 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF CENTRAL AND NORTHERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL AND NORTHERN OKLAHOMA LATE THIS MORNING THROUGH EARLY THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL REMAIN TOO HIGH FOR RED FLAG CONDITIONS. $$ OKZ011-014>017-021>023-033>038-044-TXZ083>089-161715- /O.UPG.KOUN.FW.A.0021.140416T1800Z-140417T0100Z/ /O.NEW.KOUN.FW.W.0023.140416T1800Z-140417T0100Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 403 AM CDT WED APR 16 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY...BREEZY SOUTH WINDS AND VERY HIGH TO EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...1 PM TO 8 PM. * WIND...SOUTH 20 TO 30 MPH WITH GUSTS NEAR 30 TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...67 TO 77. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. DO NOT WORK WITH MATERIALS OUTDOORS THAT CAUSE SPARKS OR FLAMES. DO NOT DRIVE OVER TALL GRASS. && $$
2 follow-up statements
641 WWUS84 KOUN 161934 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 234 PM CDT WED APR 16 2014 OKZ011-014>017-021>023-033>038-044-TXZ083>089-170100- /O.CON.KOUN.FW.W.0023.000000T0000Z-140417T0100Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 234 PM CDT WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY...BREEZY SOUTH WINDS AND VERY HIGH TO EXTREME FIRE DANGER... * TIMING...UNTIL 8 PM. * WIND...SOUTH 20 TO 30 MPH WITH GUSTS NEAR 30 TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...67 TO 77. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. DO NOT WORK WITH MATERIALS OUTDOORS THAT CAUSE SPARKS OR FLAMES. DO NOT DRIVE OVER TALL GRASS. && $$ KURTZ
969 WWUS84 KOUN 170050 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 750 PM CDT WED APR 16 2014 OKZ011-014>017-021>023-033>038-044-TXZ083>089-170200- /O.EXP.KOUN.FW.W.0023.000000T0000Z-140417T0100Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 750 PM CDT WED APR 16 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND WESTERN OKLAHOMA... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. INCREASING HUMIDITY AND DECREASING WINDS WILL CONTINUE THIS EVENING. RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING. $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:14 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 15, 11:14 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT TUE APR 15 2014
.DISCUSSION...
06Z TAF DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD. HIGH CLOUDS AND
SOME MID-LEVEL CLOUDS WEDNESDAY WILL MOVE ACROSS THE REGION. WINDY
CONDITIONS EXPECTED WEDNESDAY. A SFC TROUGH MOVING INTO NW OK WED
AFTN/EVENING WILL DECREASE WIND SPEEDS AND CAUSE WINDS TO SHIFT.
&&
.PREV DISCUSSION... /ISSUED 958 PM CDT TUE APR 15 2014/
UPDATE...
EXPANDED THE FIRE WEATHER WATCH NORTH AND EAST FOR
WEDNESDAY. MADE MINOR ADJUSTMENTS TO WINDS AND SKY
COVER TONIGHT. LOWERED DEWPOINTS ON WEDNESDAY.
DISCUSSION...
DRY...BREEZY...AND NOT AS COOL CONDITIONS WILL PREVAIL
TONIGHT. DRY AND BREEZY TO WINDY WEATHER CAN BE EXPECTED
ON WEDNESDAY.
THINK LOWS WILL BE A BIT TOO WARM TONIGHT TO SUPPORT FROST
FORMATION ACROSS THE AREA...INCLUDING SHELTERED AREAS NEAR
DURANT...ATOKA...AND COALGATE.
LATEST RAP13/NAM12 SEEMS TO BE DEPICTING LOWER HUMIDITY
AND STRONGER WINDS FOR WEDNESDAY. CURRENT DEWPOINTS SEEM TO BE
LOWER THAN MODEL GUIDANCE. THUS ADJUSTED THE FORECAST. WINDS MAY
BE NEAR WIND ADVISORY CRITERIA 10 AM TO 5 PM FROM LAWTON TO
OKLAHOMA CITY TO PONCA CITY WITH SEVERAL GUSTS ABOVE 40 MPH
POSSIBLE. WAS NOT CONFIDENT ENOUGH TO ISSUE A WIND ADVISORY.
MBS
FIRE WEATHER...
BASED ON STRONGER WINDS AND LOWER HUMIDITY FORECAST ON
WEDNESDAY...EXPANDED THE FIRE WEATHER WATCH. ADJUSTED THE
WATCH PRODUCT ACCORDINGLY.
PREV DISCUSSION... /ISSUED 614 PM CDT TUE APR 15 2014/
DISCUSSION...
0Z TAF DISCUSSION BELOW.
AVIATION...
VFR CONDITIONS THROUGHOUT THE TAF PERIOD WITH HIGH CLOUDS MOVING
ACROSS THE REGION. WINDS WILL INCREASE WEDNESDAY.
PREV DISCUSSION... /ISSUED 244 PM CDT TUE APR 15 2014/
DISCUSSION...
STRONGER WINDS AND AN INCREASE IN HIGH CLOUDS WILL HELP
KEEP TEMPERATURES WARMER TONIGHT. HOWEVER...GUSTY WINDS WILL
CERTAINLY ADD A CHILL TO THE AIR.
WARMER TEMPERATURES WEDNESDAY AND GUSTY SOUTHERLY WINDS WILL
ELEVATE THE RISK OF WILDFIRES WEDNESDAY AFTERNOON. WILL ADD
A FEW MORE COUNTIES TO THE FIRE WEATHER WATCH.
A COLD FRONT AND TROUGH WILL BRING A DECENT CHANCE FOR RAIN
THURSDAY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FA.
MUCH COOLER AIR WILL OVERSPREAD THE FA THURSDAY INTO THURSDAY
NIGHT WITH FREEZING TEMPERATURES POSSIBLE ACROSS NORTHWEST
OKLAHOMA.
RAIN AND STORM CHANCES WILL INCREASE AGAIN SATURDAY AND SUNDAY
AS A TROUGH APPROACHES FROM THE SOUTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 70 47 59 / 0 0 10 60
HOBART OK 40 72 51 56 / 0 0 10 30
WICHITA FALLS TX 41 71 52 61 / 0 0 10 30
GAGE OK 42 74 46 55 / 0 0 20 60
PONCA CITY OK 41 71 45 58 / 0 0 10 70
DURANT OK 39 67 47 64 / 0 0 0 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ007-008-011>019-021>024-033>038-044.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>089.
&&
17/25/25Hazardous weather outlook, Apr 15, 4:57 PM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 457 PM CDT TUE APR 15 2014 OKZ004>048-050>052-TXZ083>090-162200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 457 PM CDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .FIRE WEATHER ON WEDNESDAY... THE COMBINATION OF DRY CONDITIONS...LOW HUMIDITY...AND INCREASING WINDS WILL ALLOW FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS MAINLY WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY. .THUNDERSTORMS ON SUNDAY... THERE ARE INDICATIONS THAT ENOUGH WARM AND MOIST AIR MAY BE PRESENT TO SUPPORT STRONG TO SEVERE THUNDERSTORMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:17 AM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 18 more | 5 hr |
Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.